Please use this identifier to cite or link to this item:
Appears in Collections:Computing Science and Mathematics Journal Articles
Peer Review Status: Refereed
Title: Positive Steady States of Evolution Equations with Finite Dimensional Nonlinearities
Authors: Calsina, Angel
Farkas, Jozsef Zoltan
Contact Email:
Keywords: Nonlinear evolution equations
positive steady states
xed points of multivalued maps
semigroups of operators
spectral theory of positive operators
structured populations
Issue Date: Mar-2014
Publisher: Society for Industrial and Applied Mathematics (SIAM)
Citation: Calsina A & Farkas JZ (2014) Positive Steady States of Evolution Equations with Finite Dimensional Nonlinearities, SIAM Journal on Mathematical Analysis, 46 (2), pp. 1406-1426.
Abstract: We study the question of existence of positive steady states of nonlinear evolution equations. We recast the steady state equation in the form of eigenvalue problems for a parametrised family of unbounded linear operators, which are generators of strongly continuous semigroups; and a xed point problem. In case of irreducible governing semigroups we consider evolution equations with non-monotone nonlinearities of dimension two, and we establish a new xed point theorem for set-valued maps. In case of reducible governing semigroups we establish results for monotone nonlinearities of any nite dimension n. In addition, we establish a non-quasinilpotency result for a class of strictly positive operators, which are neither irreducible nor compact, in general. We illustrate our theoretical results with examples of partial dierential equations arising in structured population dynamics. In particular, we establish existence of positive steady states of a size-structured juvenile- adult and a structured consumer-resource population model, as well as for a selection-mutation model with distributed recruitment process.
Type: Journal Article
DOI Link:
Rights: Publisher policy allows this work to be made available in this repository. Published in SIAM Journal of Mathematical Analysis, Volume 46, Issue 2, pp. 1406-1426, 2014, by SIAM. The original publication is available at:
Affiliation: Universitat Autonoma de Barcelona
Mathematics - CSM Dept

Files in This Item:
File Description SizeFormat 
ss-2d-siam-final.pdf383.52 kBAdobe PDFView/Open

This item is protected by original copyright

Items in the Repository are protected by copyright, with all rights reserved, unless otherwise indicated.

If you believe that any material held in STORRE infringes copyright, please contact providing details and we will remove the Work from public display in STORRE and investigate your claim.